Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 245, NWS Fort Worth, TX

June 27, 2007Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 27, 2007, 5:45 PM CDT for Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 5:45 PM CDT (22:45 UTC)
Expired
Jun 27, 2007, 8:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:27 PM CDTFLASH FLOODLake Worth, TXWATER RESCUE ON JACKSBORO HWY NEAR LOOP 820

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 272245
FFWFWD
TXC439-280145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  HEAVY RAIN FROM AN AREAS OF SHOWERS CENTERED NEAR DOWNTOWN FORT 
  WORTH. MOVEMENT WAS TO THE NORTH AT 5 MPH. OTHER SHOWERS AND
  THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTH ACROSS
  TARRANT COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. 

* THE SHOWERS WITH HEAVY RAIN WILL AFFECT...  
  PANTEGO BY 550 PM CDT...
  FORT WORTH THROUGH 645 PM CDT...
  WESTWORTH AND WHITE SETTLEMENT BY 620 PM CDT...
  RIVER OAKS BY 620 PM CDT...
  NORTH RICHLAND HILLS BY 630 PM CDT...
  HALTOM CITY AND SANSOM PARK BY 625 PM CDT...

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3265 9755 3266 9753 3299 9753 3298 9704
      3257 9704 3256 9703 3256 9703 3256 9755

$$
3 follow-up statements
000 
WGUS74 KFWD 272337
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT WED JUN 27 2007

TXC439-280145-
TARRANT TX-
632 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
TARRANT COUNTY...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN 
AREA OF MODERATE RAIN MOVING ACROSS NORTHERN TARRANT COUNTY. THE 
RAINS WERE CENTERED NEAR KELLER...MOVING NORTH AT 20 MPH.

OTHER SHOWERS AND THUNDERSTORMS IN JOHNSON COUNTY WILL MOVE NORTH 
INTO TARRANT COUNTY BY 730 PM. HEAVY RAINS FROM THIS ACTIVITY COULD 
CAUSE FLASH FLOODING ACROSS PARTS OF TARRANT COUNTY THIS EVENING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3265 9755 3266 9753 3299 9753 3298 9704
      3257 9704 3256 9703 3256 9703 3256 9755

$$
000 
WGUS74 KFWD 280100
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT WED JUN 27 2007

TXC439-280145-
TARRANT TX-
759 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
TARRANT COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF SHOWERS WITH MODERATE RAIN NEAR RIVER OAKS. OTHER AREAS OF 
LIGHT TO MODERATE RAIN WERE SCATTERED ACROSS TARRANT COUNTY NEAR 
LAKE WORTH AND NEAR GRAPEVINE. MOVEMENT OF ALL ACTIVITY WAS  
NORTH AT 15 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3265 9755 3266 9753 3299 9753 3298 9704
      3257 9704 3256 9703 3256 9703 3256 9755

$$
000 
WGUS74 KFWD 280136
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT WED JUN 27 2007

TXC439-280146-
TARRANT TX-
836 PM CDT WED JUN 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR TARRANT
COUNTY...

AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO MOVE NORTH ACROSS 
TARRANT COUNTY THROUGH 930 PM...BUT THE THREAT OF WIDESPREAD HEAVY 
RAIN HAS ENDED. 

SOME RESIDUAL FLOODING OF LOW-LYING AREAS AND LOW WATER CROSSINGS 
WILL CONTINUE ACROSS PARTS OF TARRANT COUNTY INTO THE EVENING HOURS.


LAT...LON 3265 9755 3266 9753 3299 9753 3298 9704
      3257 9704 3256 9703 3256 9703 3256 9755

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 5:00 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 27, 5:00 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED JUN 27 2007

.CLIMATE...
500 PM CDT

JUNE 2007 RANKS AMONG WETTEST ON RECORD

DALLAS/FORT WORTH

   1   11.58   1928
   2   10.49   2004
   3    9.78*  2007
   4    8.75   1989
   5    7.85   1981

WACO

   1   12.06   1961
   2   10.55   1927
   3   10.21   1938
   4    9.89   1919
   5    8.13*  2007

  * THROUGH JUNE 27 AT 440 PM

&&

.PREV DISCUSSION...
300 PM CDT

...FLASH FLOOD WATCH EXTENDED THROUGH THURSDAY NIGHT...

VERY NICE VIS SAT LOOP SHOWING UPPER LOW SPINNING OVER SOUTHWEST
OKLAHOMA NEAR HOBART. THE UPPER LOW IS EXPECTED TO SHEAR OUT LATE
TONIGHT WITH PART OF IT MERGING INTO EASTERN CANADA TROUGH AND
LEAVING THE REMAINDER OVER WRN OKLAHOMA/TEXAS. THIS WEAKEST ALOFT
SEPARATES TWO HIGH PRESSURE CELLS...ONE OVER THE DESERT SOUTHWEST
AND THE OTHER OVER THE SOUTHEASTERN STATES. MODELS CONTINUE TO KEEP
THE SHEAR ZONES OVER THE REGION THROUGH FIRST HALF OF NEXT WEEK AS
THE ZONE TILTS WEST TO EAST AND SLIDES DOWN INTO THE HILL COUNTRY
AND CENTRAL TEXAS BY WEDNESDAY.

AGAIN WE EXPECT SOME ROUNDS OF HEAVY RAINFALL OVER THE NEXT 36
HOURS...HOPEFULLY NOT A SEVERE AS MARBLE FALLS OR HOOD COUNTY
LATE THIS AFTERNOON AND EVENING...CONVECTION WILL FAVOR AREAS WEST
AND EAST OF THE I-35 CORRIDOR. WE WILL REMAIN UNSTABLE WITH PWATS
AROUND 2 INCHES THROUGH SATURDAY...THEN PWATS COMES DOWN TO 1.5
FIRST OF NEXT WEEK.

EXPECT SLIGHTLY LESS CONVECTION OVER THE WEEKEND AS THE SHEAR ZONE
LOSSES SOME OF ITS ENERGY...BUT SOME HEAVY RAIN PRODUCERS ARE STILL
POSSIBLE THROUGH SUNDAY. LOWER POPS EVEN MORE MONDAY THROUGH
WEDNESDAY AS THE ZONES SLIDES SOUTH OF THE CWA.

BELOW NORMAL HIGHS THROUGH SATURDAY DUE TO CLOUD COVER AND
RAINFALL...THEN WARMER AFTERWARD. LOWS RETURNING TO NORMAL BY
MONDAY.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  84  70  86  72 /  70  60  40  40  40
WACO, TX              72  86  70  87  72 /  70  60  40  30  40
PARIS, TX             71  84  71  87  70 /  50  50  40  40  40
DENTON, TX            70  83  69  85  70 /  70  60  40  40  40
MCKINNEY, TX          69  83  69  85  70 /  70  60  40  40  40
DALLAS, TX            72  84  71  87  72 /  70  60  40  40  40
TERRELL, TX           69  84  71  87  71 /  60  50  40  40  40
CORSICANA, TX         74  86  72  88  72 /  60  40  30  30  30
TEMPLE, TX            71  86  71  85  72 /  70  60  40  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/25/82
06/09/79/92/91
Hazardous weather outlook, Jun 27, 3:45 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 27 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
FRIDAY MORNING.

WEAK LIFT AND ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH AN UPPER
LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS TONIGHT WILL PRODUCE PERIODS OF HEAVY
RAINFALL WHICH WILL LIKELY RESULT IN FLASH FLOODING. AN ISOLATED
SEVERE STORM WILL ALSO BE POSSIBLE WITH DAMAGING DOWNBURST WINDS OR
EVEN A BRIEF TORNADO.  ALTHOUGH...FLOODING AND FLASH FLOODING WILL
BE POSSIBLE ACROSS ALL OF NORTH TEXAS... LOCATIONS WEST OF
INTERSTATE 35 WILL HAVE THE HIGHEST FLASH FLOODING POTENTIAL.

.DAYS TWO THROUGH SEVEN...
THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH FRIDAY MORNING.

THUNDERSTORM CHANCES WILL LINGER FRIDAY AFTERNOON THROUGH EARLY NEXT
WEEK. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD.
THUNDERSTORM CHANCES WILL DECREASE BY TUESDAY AS HIGH PRESSURE TRIES
TO ESTABLISH ITSELF OVER THE REGION. HOWEVER...SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS
ISOLATED SEVERE STORMS.

In the hours before

Local storm report, Jun 27, 4:18 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 PM CDT WED JUN 27 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      HAMILTON                31.70N  98.12W
06/27/2007                   HAMILTON           TX   LAW ENFORCEMENT

            STREET FLOODING AND LOW WATER CROSSINGS FLOODED
Special weather statement, Jun 27, 5:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT WED JUN 27 2007

TXZ159-160-272245-
MCLENNAN TX-FALLS TX-
511 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN FALLS COUNTY
  EASTERN MCLENNAN COUNTY

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF MARLIN...MOVING NORTH AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA...HALLSBURG...
MARLIN...MART AND RIESEL.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3136 9710 3126 9686 3142 9675 3174 9696

92
Special weather statement, Jun 27, 5:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT WED JUN 27 2007

TXZ121-122-272245-
VAN ZANDT TX-KAUFMAN TX-
517 PM CDT WED JUN 27 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KAUFMAN COUNTY
  WESTERN VAN ZANDT COUNTY

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF GUN BARREL CITY...MOVING NORTH
AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KAUFMAN...KEMP AND WILLS
POINT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3237 9638 3236 9597 3272 9590 3270 9628

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:20 PM CDTFlash Flood WarningFWDCoryell, McLennan4 hr
Jun 26, 7:43 PM CDTFlash Flood WarningFWDNavarro4 hr
Jun 26, 8:07 PM CDTFlash Flood WarningFWDKaufman3 hr
Jun 26, 8:19 PM CDTFlash Flood WarningFWDBell, Falls, Limestone4 hr
Jun 26, 8:29 PM CDTFlash Flood WarningFWDLampasas4 hr
Jun 26, 9:02 PM CDTFlash Flood WarningFWDEastland4 hr
Jun 26, 9:12 PM CDTSpecial Weather StatementFWDMilam, Robertson33 min
Jun 26, 9:42 PM CDTFlash Flood WarningFWDHenderson, Van Zandt4 hr
Jun 26, 10:05 PM CDTFlash Flood WarningFWDMilam4 hr
Jun 26, 10:45 PM CDTFlash Flood WarningFWDComanche3 hr
Jun 26, 11:34 PM CDTFlash Flood WarningFWDMills3 hr
Jun 27, 1:12 AM CDTFlash Flood WarningFWDAnderson4 hr
Jun 27, 3:22 PM CDTFlash Flood WarningFWDHamilton3 hr
Jun 27, 3:40 PM CDTFlash Flood WarningFWDTarrant2 hr
Jun 27, 5:07 PM CDTFlash Flood WarningFWDJohnson113 min
Jun 27, 5:11 PM CDTSpecial Weather StatementFWDMcLennan34 min
Jun 27, 5:17 PM CDTSpecial Weather StatementFWDKaufman28 min
Jun 27, 5:22 PM CDTFlash Flood WarningFWDErath, Hood3 hr
Jun 27, 5:24 PM CDTFlash Flood WarningFWDFalls3 hr
Jun 27, 5:27 PM CDTFlash Flood WarningFWDDallas3 hr
Jun 27, 5:52 PM CDTFlash Flood WarningFWDHunt, Kaufman, Rockwall113 min
Jun 27, 6:04 PM CDTSpecial Weather StatementFWDPalo Pinto, Parker116 min
Jun 27, 6:29 PM CDTFlash Flood WarningFWDCollin3 hr
Jun 27, 6:46 PM CDTSpecial Weather StatementFWDLimestone29 min
Jun 27, 6:52 PM CDTSpecial Weather StatementFWDFannin23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.